MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23814
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
510 k # - k163018.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Zilver biliary stent was being deployed inside a boston scientific wallflex stent and the zilver stent concertinaed- scrunched up and the guidewire was initially stuck.The stent remained inside the patient and they placed a boston scientific stent inside of the zilver.Updated as per complaint form received from the rep on 29/7/2022 (b)(6): notes fro num: wire broke off after/during deployment, stent did not deploy properly, shortened in length to approx.4 cm, bits tore.The zilver remained in the cbd and part of the olympus wire also remained.Updated complaint form received from the rep on 4/8/2022 (b)(6): the zilver stent was to be placed in the hilar region and placed through and above the existing uncovered wallflex stent.The zilver deployed without any issues and dr was happy with the position.Once removing the stent catheter and wire guide the wire guide dragged the stent down and the radiopaque part of the wire broke off and remained in the patient.Dr did note possible the wireguide was looped above the zilver prior to deployment.The zilver stent is now in an undesired position and conertinaed.Dr attempted to remove the zilver but it seem to fracture.He then placed a fully covered bsc wallflex stent adjacent to the zilver and is hoping to remove in the near future.The zilver remained in the cbd and part of the olympus wire also remained( see image attached in complaint form).No additional procedure was required due to this occurrence.However, it is possible the patient will require another procedure and dr will keep the rep informed.No adverse effect on the patient was reported due to this occurrence.
 
Additional Manufacturer Narrative
Pma 510k # k163018.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report being submitted due to image review received on 16-sep-2022: the stent was deployed through the wall of the wallflex stent this is off label use.Annex a+g codes updated.
 
Additional Manufacturer Narrative
Pma 510k # k163018 device evaluation the device evaluation of zilbs-635-8-12 device, lot number c1859046 could not be completed as the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.Document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records for zilbs-635-8-12 device of lot number c1859046 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1859046.There is no evidence to suggest the user did not follow the ifu.Image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression the complaint of zilbs-635-8-12 shortening is confirmed.The zilbs was shortened by removal of an entrapped guidewire.The zilbs was deployed with the guidewire wrapped around the delivery catheter.This would have emmeshed the wire and the zilbs interstices.This may have been recoverable if the guidewire had been removed before delivery catheter retraction.Otherwise, delivery system removal while leaving the wire in place followed by advancement a long catheter such as a cerebral length 4f guide catheter may have freed the wire from the stent.Root cause review a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the wire guide being inadvertently advanced into the wallflex stent interstices.The user advanced the wire guide too far out of endoscopic view which likely resulted in the wire guide becoming looped.The looped wire guide then became entangled in the zilver stent during attempted removal of the wire guide which resulted in the stent being pulled down from it¿s deployed location into the previously deployed wallflex stent.The tip of the wire guide also broke off at this point and remains in the patient.The user then attempted to remove the zilver stent at this point and during the physician¿s attempt to remove the zilver stent it fractured.The physician then deployed another wallflex stent inside the fractured zilver stent and may schedule another procedure to remove the fractured stent in the future.As per product managers email "when the wire guide is up in the hilar region, the tip may form a loop (as also the dr.Noted in david¿s email) and gets caught by the stent like it seems happened and when removing the wire guide and the delivery system, the wire guide dragged the stent down.The stent did not break because of this, it was just dragged down and the tip of the wire guide broke as well.It seems that that the stent broke down when they tried to remove it.Our products are intended for physicians trained and experienced in ercp and biliary stenting procedure, they know how to position the wire guide.This could have happened with any type of stent not just ours though" summary the complaint is confirmed based on customer testimony according to the initial reporter, the patient suffered no adverse effects due to this occurrence and did not need any additional procedures at this time but may need to have another procedure in the future.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on (b)(6) 2022.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15292783
Report Number3001845648-2022-00579
Device Sequence Number7139098
Product Code FGE
UDI-Device Identifier10827002238142
UDI-Public(01)10827002238142(17)240817(10)C1859046
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2024
Device Model NumberG23814
Device Catalogue NumberZILBS-635-8-12
Device Lot NumberC1859046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/27/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer07/28/2022
07/28/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date10/13/2022
11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown